Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 251, NWS Nashville, TN

July 8, 2012Dickson County, Hickman County, Humphreys County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 8, 2012, 3:45 PM CDT for Dickson County, Hickman County, Humphreys County, Tennessee. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2012, 3:45 PM CDT (20:45 UTC)
Expired
Jul 8, 2012, 4:15 PM CDT
In force
30 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Dickson County, TN, Hickman County, TN, Humphreys County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.8 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2027 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2027 J/kg
Mixed-layer CIN
-127 J/kg
Mixed-layer LCL
985 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

523 
WUUS54 KOHX 082045
SVROHX
TNC043-081-085-082115-
/O.NEW.KOHX.SV.W.0251.120708T2045Z-120708T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
345 PM CDT SUN JUL 8 2012

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN DICKSON COUNTY IN MIDDLE TENNESSEE...
  NORTHERN HICKMAN COUNTY IN MIDDLE TENNESSEE...
  EAST CENTRAL HUMPHREYS COUNTY IN MIDDLE TENNESSEE...

* UNTIL 415 PM CDT

* AT 343 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH. THE STORM WAS NEAR BURNS...MOVING NORTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DICKSON...
  BURNS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS SEVERE THUNDERSTORM HAS ALREADY PRODUCED WIND DAMAGE NORTH OF 
CENTERVILLE. TAKE SHELTER NOW INSIDE A STURDY BUILDING...AND STAY 
AWAY FROM WINDOWS!

&&

LAT...LON 3613 8756 3612 8721 3574 8738 3574 8767
TIME...MOT...LOC 2044Z 228DEG 12KT 3595 8738

$$

FORECASTER: ROSE
1 follow-up statement
891 
WWUS54 KOHX 082101
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
401 PM CDT SUN JUL 8 2012

TNC043-081-085-082115-
/O.CON.KOHX.SV.W.0251.000000T0000Z-120708T2115Z/
DICKSON TN-HICKMAN TN-HUMPHREYS TN-
401 PM CDT SUN JUL 8 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
HUMPHREYS...NORTHERN HICKMAN AND SOUTHERN DICKSON COUNTIES UNTIL 415
PM CDT...

AT 358 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR CENTERVILLE...MOVING NORTHEAST
AT 15 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EAST
CENTRAL HUMPHREYS...NORTHERN HICKMAN AND SOUTHERN DICKSON COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3613 8756 3612 8721 3574 8738 3574 8767
TIME...MOT...LOC 2101Z 228DEG 12KT 3586 8743

$$

ROSE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 12:29 PM CDT, 3 hours 16 minutes earlier.

Area forecast discussion, Jul 8, 12:29 PM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1229 PM CDT SUN JUL 8 2012

.UPDATE...ADDED AVIATION SECTION FOR 18Z TAF'S.

&&

.AVIATION...BNA/CKV/CSV...SCATTERED CONVECTION EXPECTED TO DEVELOP
ACROSS MIDDLE TENNESSEE LATER THIS AFTERNOON AND LAST INTO THE
EVENING BEFORE DISSIPATING. ONCE AGAIN, POP'S ARE MAINLY IN THE
ISOLATED TO WIDELY SCATTERED RANGE, SO WILL HANDLE WITH VCTS/CB
REMARKS FOR NOW.

&&

.PREV DISCUSSION... /ISSUED 637 AM CDT SUN JUL 8 2012/

UPDATE...

12Z TAF DISCUSSION.

AVIATION...

VFR. CONVECTION THAT AFFECTED BNA/CKV OVERNIGHT HAS MOVED WELL
WEST OF THE AIRPORTS THIS MORNING. ADDITIONAL TSRA EXPECTED TO
DEVELOP BY 19-20Z AROUND AREA AIRPORTS THIS AFTERNOON PER LATEST
HRRR RUNS...AND WILL MENTION VCTS AT ALL TERMINALS THROUGH 03Z
WITH BEST CHANCES FOR IMPACTS AT BNA AND CKV. LIGHT SOUTHWEST
WINDS ANTICIPATED THROUGH THE FORECAST PERIOD.

PREV DISCUSSION... /ISSUED 357 AM CDT SUN JUL 8 2012/

SHORT TERM (THRU TUE)..

MODELS SHOW H5 TROFING IN THE LWR-MID MS VLY TDAY BY VIRTUE OF AN
EASTERLY WAVE. THIS FEATURE IS ALREADY KICKING OFF SCT TSTMS IN
WEST TN AND NORTHWEST AL THIS MORNING. EXPECT THE WAVE TO MOVE
WEST WITH MORE TSTMS IN WEST MID TN TDAY.

AS FOR TEMPERATURES...IT WL BE ANOTHER VERY WARM DAY TDAY UNDER
PARTLY CLOUDY SKIES (MAINLY). HIGHS ARE EXPECTED IN THE MID-UPR
90S...WITH SOME TRIPLE DIGIT HEAT INDICES. EXPECT HEAT INDICES IN
THE 100-105 F RANGE...AND WL NOT ISSUE AN HEAT ADVISORY AT THIS
TIME.

TNGT...A COLD FRONT WL DROP SOUTH TO NEAR THE TN-KY STATE LINE.
EXPECT SCATTERED TSTMS IN MIDTN WITH AN ORGANIZED LINE OF TSTMS
FURTHER NORTH NEAR THE FRONT.

MON-TUE...COLD FRONT DROPS SOUTH INTO MIDTN WITH SHOWERS AND
TSTMS LKLY. THE RAIN AND CLOUDS WL KEEP TEMPS IN THE 70S AND 80S
MOST OF THE DAY. THE FRONT WL MOVE SLOWLY SOUTH WITH SHOWERS AND
TSTMS LKLY MON NGT. BULF OF THE QPF IS FORECAST TO SHIFT SOUTH OF
THE AREA ON TUE...THO THERE WL BE LINGERING SHOWERS. HIGHS SHOULD
REMAIN IN THE 80S TUE.

LONG TERM (WED-SAT)...
DRIER WEATHER WITH NEAR NORMAL TEMPS WED-FRI. KEPT A SMALL CHANCE
OF SHOWERS AND TSTMS WITH UPPER TROF REMAINING OVR THE REGION.
BEYOND THAT MODELS SHOW UPR TROF MAY BECOME A CLOSED LOW OVR THE
REGION NEXT WEEKEND...WITH MORE MOISTURE AND A BETTER CHANCE OF
PCPN. KEPT THE PROBABILITY IN THE CHC CATEGORY.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

ROSE
Hazardous weather outlook, Jul 8, 5:01 AM CDT, 10 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
501 AM CDT SUN JUL 8 2012

TNZ005>011-022>034-056>066-075-077>080-093>095-091015-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
501 AM CDT SUN JUL 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED STRONG TO LOCALLY SEVERE THUNDERSTORMS ARE EXPECTED
ACROSS MIDDLE TENNESSEE SUNDAY INTO SUNDAY NIGHT. THE HIGHEST
LIKELIHOOD FOR STRONG TO SEVERE STORMS WILL BE ALONG AND WEST OF
THE I-65 CORRIDOR. GUSTY WINDS...SMALL HAIL...FREQUENT
LIGHTNING...AND BRIEF HEAVY RAINFALL WILL BE POSSIBLE IN THE
STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MIDDLE TENNESSEE
EACH DAY FROM MONDAY THROUGH SATURDAY. SOME STORMS MAY BE STRONG
AND CONTAIN GUSTY WINDS...SMALL HAIL...FREQUENT LIGHTNING...AND
BRIEF HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND
ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER
CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING
CRITERIA.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

55

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 11:21 PM CDTSpecial Weather StatementOHXCheatham24 min
Jul 7, 11:27 PM CDTSpecial Weather StatementOHXDavidson63 min
Jul 7, 11:44 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Montgomery46 min
Jul 7, 11:53 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson20 min
Jul 8, 12:19 AM CDTSevere Thunderstorm WarningOHXDickson, Houston, Montgomery, Stewart41 min
Jul 8, 12:32 AM CDTSevere Thunderstorm WarningOHXDickson, Houston, Humphreys28 min
Jul 8, 12:51 AM CDTSevere Thunderstorm WarningOHXDickson, Houston, Humphreys, Stewart54 min
Jul 8, 1:27 AM CDTFlash Flood WarningOHXDickson, Humphreys116 min
Jul 8, 1:42 AM CDTSevere Thunderstorm WarningOHXBenton, Humphreys63 min
Jul 8, 1:47 AM CDTSpecial Weather StatementOHXHouston58 min
Jul 8, 2:35 AM CDTSpecial Weather StatementOHXStewart25 min
Jul 8, 3:09 AM CDTSpecial Weather StatementOHXStewart66 min
Jul 8, 2:13 PM CDTSevere Thunderstorm WarningOHXBenton, Humphreys32 min
Jul 8, 3:17 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Humphreys28 min
Jul 8, 4:00 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Maury, Williamson30 min
Jul 8, 4:14 PM CDTSpecial Weather StatementOHXDavidson31 min
Jul 8, 4:17 PM CDTSpecial Weather StatementOHXDavidson28 min
Jul 8, 4:31 PM CDTSpecial Weather StatementOHXWilliamson29 min
Jul 8, 4:49 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Williamson41 min
Jul 8, 4:52 PM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Williamson38 min
Jul 8, 5:10 PM CDTSevere Thunderstorm WarningOHXSmith, Trousdale, Wilson35 min
Jul 8, 5:15 PM CDTSevere Thunderstorm WarningOHXWilson45 min
Jul 8, 5:26 PM CDTSevere Thunderstorm WarningOHXMarshall, Maury, Rutherford, Williamson23 min
Jul 8, 5:43 PM CDTSevere Thunderstorm WarningOHXCannon, Coffee, Rutherford, Wilson62 min
Jul 8, 5:44 PM CDTSevere Thunderstorm WarningOHXSmith, Trousdale, Wilson46 min
Jul 8, 6:02 PM CDTSevere Thunderstorm WarningOHXSmith, Wilson32 min
Jul 8, 6:15 PM CDTAreal Flood AdvisoryOHXRutherford, Smith, Wilson66 min
Jul 8, 6:25 PM CDTSevere Thunderstorm WarningOHXMacon, Sumner, Trousdale35 min
Jul 8, 6:43 PM CDTSevere Thunderstorm WarningOHXClay, Jackson, Macon, Overton36 min
Jul 8, 6:52 PM CDTSevere Thunderstorm WarningOHXMacon, Sumner, Trousdale27 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.